Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 93, NWS Austin/San Antonio, TX

October 18, 2018Llano County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 18, 2018, 8:37 PM CDT for Llano County, Texas. It took effect at Oct 19, 2018, 12:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Oct 18, 2018, 8:37 PM CDT (01:37 UTC)
In effect from
Oct 19, 2018, 12:00 PM CDT
Expired
Oct 19, 2018, 8:54 AM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 10.15 ft at Oct 17, 2018, 8:00 PM CDT.

actionminormoderate68101210/1910/20
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

906 
WGUS44 KEWX 190137
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
837 PM CDT Thu Oct 18 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Llano River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC299-191937-
/O.NEW.KEWX.FL.W.0093.181019T1700Z-181021T0200Z/
/LLAT2.1.ER.181019T1700Z.181019T2100Z.181020T1400Z.NO/
837 PM CDT Thu Oct 18 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Llano River at Llano.
* from Friday afternoon to Saturday evening...or until the warning is cancelled.
* At  8:00 PM Thursday the stage was 7.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and continue to 
  rise to near 11.1 feet by mid afternoon Friday. The river will fall below 
  flood stage by late Saturday morning.
* Impact...At 12.0 feet...Moderate lowland flooding makes secondary roads and 
  low bridges in the flood plain dangerous to motorists. Equipment should be 
  moved from low docks and boat ties loosened downstream in Kingsland.

&& 

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Llano              10   10    7.3   Thu 08 PM   9.1  10.2   7.1   5.6   5.1

&&

LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
      3049 9829 3066 9855             

$$
1 follow-up statement
104 
WGUS84 KEWX 191354
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
854 AM CDT Fri Oct 19 2018

...The flood warning is cancelled for the following rivers in Texas...

  Llano River at Llano Affecting Llano County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC299-191424-
/O.CAN.KEWX.FL.W.0093.000000T0000Z-181021T0200Z/
/LLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Fri Oct 19 2018

The flood warning is cancelled for
  the Llano River at Llano.
* At  8:00 AM Friday the stage was 7.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 7.2 feet. The river will 
  fall to 6.6 feet Saturday.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Llano              10   10    7.1   Fri 08 AM   6.6   6.3   5.9   5.6   5.2


&&

LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
      3049 9829 3066 9855             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 18, 7:19 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 18, 7:19 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
719 PM CDT Thu Oct 18 2018

.AVIATION.../00Z TAFS/
Intermittent rain showers continue to push inland from the Western
Gulf and will impact all TAF sites through the period as a shallow
frontal inversion remains. Most of the periods will be marked by ifr
cigs with DRT and AUS to have better chances to improve to mvfr in
the afternoon. A few heavy showers will be possible after midnight
and may have to consider periods of tempo 1SM vsbys as convective
trends become more apparent.

&&

.PREV DISCUSSION... /ISSUED 708 PM CDT Thu Oct 18 2018/

UPDATE...
Ran a quick update to bump up PoPs a bit in the Hill Country where
light rain continues. So far, rain rates have been around a tenth of
an inch per hour or less with some isolated spots around a quarter of
an inch earlier. This activity will continue to slowly push north
through the evening hours. Latest runs of the HRRR keeps scattered
showers around overnight and will make no further changes at the
present time.

PREV DISCUSSION... /ISSUED 414 PM CDT Thu Oct 18 2018/

SHORT TERM (Tonight through Friday Night)...
Light to moderate showers will continue to affect portions of south
central Texas through Friday night. There is the potential for
moderate to heavy rain overnight with a second and better signal for
heavy shower activity late Friday morning into the afternoon period.

The Flash Flood Watch has been extended in time through Friday
Evening as one to two inches are expected with isolated 5 inches
possible, mainly across the northern Hill Country including Burnet
and Llano Counties within the next 24 hours.

The reasoning of the rainfall totals through Friday night are as
follow: 1) maximum precipitable daily values of 1.9 to 2.4 inches, 2)
coastal low level pressure over Brownsville, increased low level
jet tonight into Friday, upper level short-wave pulses moving across
the region and 5) convergence zone setting up along the I-35
corridor on Friday.

All these features are anticipated to interact with each other in
one way or another, which will result in moderate to localized heavy
showers within the next 24 hours, especially late Friday morning
into the afternoon period. The majority of HiRes and medium models
are in good agreement with this solution. Therefore, confidence is
high with the new rainfall amounts and possibility of flash flooding.

Once again, with saturated soils in place and expected rainfall
amounts, new flash flooding are likely to occur and affect areas
where ponding of water remains. If you live near the Colorado, Llano
and Nueces basins, we highly recommend to closely monitor the
weather conditions for the next few days as most of rainfall amounts
will become runoff.

LONG TERM (Saturday through Thursday)...
A weak frontal boundary will move into the Rio Grande and Edwards
Plateau areas on Saturday with plenty moisture and instability in
place for the generation of scattered showers and isolated
thunderstorms over those areas. As the boundary moves and dissipates
across the northern part of the area, drier airmass should move
across the eastern part of south central Texas for a break of the
rain. The focus for rain remains over the Rio Grande on Sunday with
rain chances returning to most areas from early to middle of next
week. There is a potential for moderate to heavy showers for this
period as an upper level disturbance moves from the four corners
region into the Southern Plains in addition of increased moisture
arriving from the eastern Pacific and a shallow frontal boundary that
manages to push across the Hill Country.

Temperatures are expected to stay below climate normals through the
entire period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              57  63  59  67  55 /  60  80  50  50  20
Austin Bergstrom Intl Airport  57  64  59  66  57 /  60  70  50  50  20
New Braunfels Muni Airport     58  66  60  68  57 /  60  70  50  50  20
Burnet Muni Airport            54  61  56  65  53 /  90  80  60  50  20
Del Rio Intl Airport           57  68  61  67  59 /  70  40  40  60  40
Georgetown Muni Airport        55  61  56  65  54 /  70  80  60  50  -
Hondo Muni Airport             58  67  62  69  58 /  90  60  40  50  20
San Marcos Muni Airport        57  66  60  67  57 /  60  70  50  50  20
La Grange - Fayette Regional   60  70  60  68  57 /  50  60  50  40  -
San Antonio Intl Airport       59  67  61  68  58 /  70  70  50  50  20
Stinson Muni Airport           60  68  63  69  59 /  70  70  40  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday evening for Bandera-Bexar-Blanco-
Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-
Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala.

&&

Aviation...Oaks
Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Oct 18, 5:48 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
548 PM CDT Thu Oct 18 2018

TXZ171>173-183>194-202>209-217>225-228-192300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
548 PM CDT Thu Oct 18 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

A flash flood watch remains in effect for areas along and west of
the I-35 Corridor as another surge of moisture moves across our
area tonight into Friday. Moderate to heavy rainfall is possible
across most areas. This could lead to renewed flash flooding and
river flooding, especially for areas across the Edwards Plateau
and Hill Country to along the I-35 corridor where soils remain
saturated from recent heavy rains. Expect additional rainfall
amounts of 1 to 2 inches, with isolated amounts over 3 inches and
additional impacts on already swollen rivers and streams possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A flash flood watch remains in effect for areas along and west of
the I-35 Corridor through early Friday evening. Scattered to
numerous showers continue for most areas Friday. Moderate to heavy
rains are possible Friday morning, especially across the Hill
Country. Isolated rainfall totals around 5 inches are possible
between today and early Friday evening.

A cold front will bring scattered to numerous showers across most
areas on Saturday, then showers become more isolated and focus
toward the Rio Grande Plains on Sunday.

An upper level disturbance and the remnants of a possible eastern
Pacific tropical system result in increasing showers Monday
through Wednesday. Additional rounds of heavy rains are possible.

Rivers and lakes will remain elevated for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged
to relay any reports of heavy rain or flooding.

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.